Alert archive / Maine / Frost Advisories in 2011
Frost Advisory 4, NWS Gray, ME
NWS Gray, ME issued this frost advisory at Sep 17, 2011, 2:56 PM EDT for 8 counties in Maine; 7 counties in New Hampshire. It took effect at Sep 18, 2011, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2011, 2:56 PM EDT (18:56 UTC)
- In effect from
- Sep 18, 2011, 2:00 AM EDT
- Expired
- Sep 18, 2011, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Oxford County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 43 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 17, 2:29 PM EDT, 27 minutes earlier.
Area forecast discussion, Sep 17, 2:29 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT SAT SEP 17 2011
.SYNOPSIS...
A BROAD AREA OF HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT AND
WILL SHIFT EAST INTO THE MARITIMES ON SUNDAY. HIGH PRESSURE WILL
HOLD OFF THE COAST THROUGH MONDAY. A COLD FRONT WILL APPROACH FROM
THE WEST MONDAY NIGHT AND WILL SLOWLY CROSS THE REGION ON TUESDAY.
WEAK HIGH PRESSURE WILL BUILD OVER THE REGION TUESDAY NIGHT AND
WILL MOVE OFFSHORE ON WEDNESDAY. A WEAK COLD FRONT WILL APPROACH
FROM THE WEST ON THURSDAY AND WILL MOVE OFFSHORE THURSDAY NIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COMPLEX FORECAST IN TERMS OF MIN TEMPS FOR TONIGHT. CU FIELD
WILL DISSIPATE BY SUNSET...HOWEVER MID AND HIGH LEVEL CLOUDINESS
WILL CONTINUE TO SLOWLY ADVANCE EAST. ATMOSPHERE WILL BE INITIALLY
VERY DRY THROUGH A DEEP LAYER PER GYX 12Z SOUNDING...SLOWING THE
NORTHWARD ADVANCEMENT OF THIS MOISTURE.
WITH HIGH PRESSURE OVERHEAD...AND LIGHT WINDS AND LOW DEW POINTS...TEMPS
WILL QUICKLY FALL OVERNIGHT. HAVE ISSUED A FREEZE WARNING FOR THE
MOUNTAINS OF MAINE. WILL NOT ISSUE THE WARNING FOR COOS AND OXFORD
COUNTIES...AS THESE AREAS WERE BELOW FREEZING LAST NIGHT AND
ALREADY HAVE RECEIVED A KILLING FREEZE. WILL ISSUE FROST
ADVISORIES AWAY FROM THE COAST...BUT THIS MAY BE
OVERDONE...DEPENDING ON WHETHER SKY CONDITIONS BECOME BKN-OVC OR
REMAIN MAINLY SCT.
PATCHY FOG WILL FORM LATE TONIGHT...MAINLY OVER NORTHERN AREAS
WHERE THE SKY WILL BE CLEAR.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
SOME MID AND HIGH LEVEL CLOUDINESS WILL REMAIN IN PLACE SUNDAY
MORNING...BEFORE RETREATING TO THE COAST AND OFFSHORE LATER IN THE
AFTERNOON ON SUNDAY. CLOUDS MAY LINGER RIGHT ALONG THE COAST
THROUGH SUNDAY NIGHT AS CYCLONGENESIS CONTINUES WELL EAST OF NEW ENGLAND.
TEMPERATURES WILL CONTINUE TO SLOWLY MODERATE DURING THIS PERIOD
WITH TEMPERATURES IN THE MID 30S TO LOWER 40S FOR MINS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BE IN CONTROL FOR MON...WITH FAIR AND DRY
CONDITIONS ACROSS THE AREA. S/WV TROF WILL APPROACH THE AREA FROM
THE W ON TUE...WITH A WEAK FROPA. THIS WILL BRING SCHC/CHC OF SHRA
TO THE AREA. COOL TEMPS ALOFT COULD BRING A MIX OF PCPN TO
ELEVATIONS MAINLY AOA 5KFT. HIGH PRESSURE WILL RETURN
WED...BRIEFLY...BEFORE NEXT TROF APPROACHES. FCST UNCERTAINTY
GROWS BEYOND THIS TIME FRAME...AS GUIDANCE DIFFERS ON TIMING AND
DURATION OF THE NEXT STRONG TROF DIGGING INTO THE GREAT LAKES.
DEEP SWLY FLOW ALOFT SHOULD KEEP THE AREA UNDER CLOUDS...WITH A
CHC OF SHRA FOR AT LEAST A COUPLE DAYS...BEFORE SYSTEM MOVES EWD.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...
LOCALIZED IFR CONDITIONS IN PATCHY LATE NIGHT FOG...MAINLY OVER
NORTHERN AREAS TONIGHT.
LONG TERM...VFR CONDITIONS EXPECTED TO PREVAIL...EXCEPT WITH
FROPA ON TUE WHERE MVFR OR LOWER CONDITIONS ARE POSSIBLE IN SHRA.
&&
.MARINE...
SHORT TERM...
WINDS/SEAS BELOW SCA. NO FLAGS.
LONG TERM...SEAS MAY APPROACH MARGINAL SCA THRESHOLDS LATE MON IN
ONSHORE FLOW AHD OF COLD FRONT. BY THU NEXT FRONTAL PASSAGE COULD
SEE WINDS APPROACH MARGINAL SCA LVLS...AGAIN IN ONSHORE FLOW.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR MEZ012>014-
018>022.
FREEZE WARNING FROM 2 AM TO 8 AM EDT SUNDAY FOR MEZ007>009.
NH...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR NHZ003>010-013.
MARINE...NONE.
&&
JC/LEGROHazardous weather outlook, Sep 17, 2:47 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 247 PM EDT SAT SEP 17 2011 MEZ023>028-NHZ001-002-014-181900- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-COASTAL ROCKINGHAM- 247 PM EDT SAT SEP 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>022-NHZ003>010-013-181900- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- 247 PM EDT SAT SEP 17 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-181900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- 247 PM EDT SAT SEP 17 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-181900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 247 PM EDT SAT SEP 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 11:06 PM EDT | Small Craft Advisory | GYX | 5 hr | |
| Sep 17, 2:56 PM EDT | Freeze Warning | GYX | Franklin, Oxford, Somerset | 17 hr |
Nearby
Frost Advisories in Maine, 2011Frost Advisories in New Hampshire, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.